MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC #7/8 GRACEY CURETTE, #7 HANDLE, GREEN

HU-FRIEDY MFG. CO. LLC #7/8 GRACEY CURETTE, #7 HANDLE, GREEN
Catalog Number SG7/877
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the event was returned for evaluation and the breakage was confirmed at the blade bend angle.The appearance of the surface where the break occurred as well as the location of the break at the blade bend angle are indicative of the device being subjected to impact damage.The device may have been dropped or mishandled by user facility personnel.The damage to the device caused the tip to detach resulting in the reported event.The device history record of the lot subject of the event was reviewed and no abnormalities were found.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that the tip of their gracey curette detached in the patient's mouth during a dental procedure and the patient swallowed the tip.The tip of the gracey curette was removed from the patient during a subsequent endoscopic procedure.

Brand Name
#7/8 GRACEY CURETTE, #7 HANDLE, GREEN
Common Device Name
CURETTE
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key14733340
Report Number1416605-2022-00007
Device Sequence Number2351394
Product Code EMS
UDI-Device Identifier10889950095598
UDI-Public10889950095598
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSG7/877
Device Lot Number0821
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown